MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804250-33
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.The electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no similar incidents from this lot.A conclusive cause for the reported difficulties could not be determined.Factors that could contribute to material deformation include, but are not limited to, damage during manufacturing, inadvertent mishandling during sheath/stylet removal, unpackaging, preparation, or during use of the device, interaction with accessory devices, patient anatomical morphology, or patient disease state.Factors that may contribute to an activation failure including expansion failures include, but are not limited to, inflation technique, contrast concentration, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In this case, it is possible that a loose connection with the indeflator may have contributed to the reported activation failure including expansion failures.Further interaction with the moderately calcified, moderately tortuous anatomy may have contributed to the reported material deformation; however, this cannot be confirmed.Based on the information provided and without the device to examine, a conclusive cause for the reported difficulties cannot be determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the proximal to mid left anterior descending (lad) artery with moderate calcification and moderate tortuosity.The 2.5x33mm xience skypoint stent delivery system (sds) was advanced to the lesion; however, the stent was only partially deployed and material deformation [mangled] was noted.The xience skypoint stent and delivery system were removed.A balloon dilatation catheter (bdc) was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19169258
Report Number2024168-2024-05031
Device Sequence Number7873760
Product Code NIQ
UDI-Device Identifier08717648233111
UDI-Public(01)08717648233111(17)250620(10)2061641
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2025
Device Catalogue Number1804250-33
Device Lot Number2061641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2024
Initial Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown